Advertisement

A Discretization for Control Problems with Optimality Test

  • Ursula Felgenhauer
Conference paper
Part of the International Series of Numerical Mathematics book series (ISNM, volume 124)

Abstract

The paper deals with a Ritz type discretization for constrained optimal control problems. The approach starts from a primal-dual formulation containing the Hamilton-Jacobi inequality in integrated form. For the discrete problems there are given conditions guaranteeing the optimality of the limit solution. They take the form of a discrete analogy to certain matrix Riccati differential inequality.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Budak, B. M.; Berkovich, E. M.; Solov’eva, E. N.: On the convergence of finite-difference approximations for optimal control problems, U.S.S.R. Comput. Maths. Math. Phys., (Russ. edition: Zhurnal vych. mat. i mat. fiziki, vol. 9, 1969, no. 3, 522–547).zbMATHGoogle Scholar
  2. [2]
    Dontchev A. L.: An a priori estimate for discrete approximations in nonlinear optimal control, SIAM J. Contr. Optim., vol. 34, 1996, 1315–1328.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Dontchev, A. L.; Hager W. W.: Lipschitzian stability in nonlinear control and optimization, SIAM J. Contr. Optim., vol. 31, 1993, 569–603.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    Dontchev, A. L.; Hager W. W.; Poore A. B.; Yang, B.: Optimality, Stability, and convergence in Nonlinear Control, J. Appl. Math. and Optim., vol 31, 1995, 297–326.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    Felgenhauer, U.: Numerical optimality test for control problems, in: Proc. IV. Conference on “Parametric Optimization and Related Topics”, Enschede 1995; eds.: J. Guddat, H. Th. Jongen, G. Still, F. Twilt; Peter Lang publ., 1996, (to appear).Google Scholar
  6. [6]
    Felgenhauer, U.: Discretization based optimality test for certain parametric problems, Preprint, BTU Cottbus, Reihe Mathematik, M-01/1996.Google Scholar
  7. [7]
    Felgenhauer, U.: On optimality criteria for control problems. Part I: Theory, Preprint, BTU Cottbus, Reihe Mathematik, M-04/1996.Google Scholar
  8. [8]
    Grachev, I. I.; Evtushenko, Yu. G.: A library of programs for solving optimal control problems, U.S.S.R. Comput.Maths.Math.Phys., vol.19, 1980, 99–119.zbMATHCrossRefGoogle Scholar
  9. [9]
    Hager, W. W.: Lipschitz continuity for constrained processes, SIAM J. Contr. Optim., vol.17, 1979, 321–338.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    Klötzler, R.: On a general conception of duality in optimal control, Lect. Notes Math. 703, Springer Verlag, New York — Heidelberg — Berlin 1979, 189–196.Google Scholar
  11. [11]
    Klötzler, R.; Pickenhain, S.: Pontryagin’s maximum principle for multidimensional control problems, Int. Series of Numer. Math, vol. 111, Birkhäuser Basel, 1993, 21–30.Google Scholar
  12. [12]
    Klötzler, R.; Pickenhain, S.: Stability and maximum principle for multiple integral control problems, FB Mathematik/Informatik, Univ. Leipzig, Report No. 505, 1994, analysis ofGoogle Scholar
  13. [13]
    Malanowski, K.: Stability and sensitivity analysis of solutions to nonlinear optimal control problems, J. Appl. Math. and Optim., vol. 32, 1995, 111–141.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    Malanowski, K.; Büskens, C.; Maurer, H.: Convergence of approximations to nonlinear control problems, in: Mathematical Programming with Data Perturbation, ed.: A.V. Fiacco, Marcel Dekker Inc., New York 1996, (to appear).Google Scholar
  15. [15]
    Maurer, H.; Pickenhain, S.: Second Order Sufficient Conditions for Optimal control problems with Mixed Control-State Constraints, J. Optim. Theor. Appl., 86, 1995, 649–667.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    Pickenhain, S.: Sufficiency Conditions for Weak Local Minima in Multidimensional Optimal Control Problems with Mixed Control-State Restrictions, Z. Anal. Anw. 11, 1992, 559–568.MathSciNetzbMATHGoogle Scholar
  17. [17]
    Pickenhain, S.: A pointwise maximum principle in optimal control with multiple integrals, Optimization, 38, 1996, 343–355.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    Pickenhain, S.; Tammer, K.: Sufficient Conditions for Local Optimality in Multidimensional Control Problems with State Restrictions, Z. Anal. Anw. 10, 1991, 3, 397–405.MathSciNetzbMATHGoogle Scholar
  19. [19]
    Robinson, S. M.: Strongly regular generalized equations, Math. Oper. Res. 5, 1980, 43–62.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    Zeidan, V.: The Riccati Equation for Optimal Control Problems with Mixed State-Control Constraints: Necessity and Sufficiency, SIAM J. Contr. Optim., vol. 32, 1994, 5, 1297–1321.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 1998

Authors and Affiliations

  • Ursula Felgenhauer
    • 1
  1. 1.BTU Cottbus, Institut für MathematikUniversitätsplatz 3-4CottbusGermany

Personalised recommendations